Alert archive / Ohio / River Flood Warnings in 2016

River Flood Warning 20, NWS Cleveland, OH

December 27, 2016Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Dec 27, 2016, 7:26 PM EST for Trumbull County, Ohio. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Dec 27, 2016, 7:26 PM EST (00:26 UTC)
Expired
Dec 28, 2016, 9:00 AM EST
In force
14 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 9.69 ft at Dec 28, 2016, 12:00 AM EST.

actionminormoderate51012/2712/2812/29
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

233 
WGUS41 KCLE 280026
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
726 PM EST TUE DEC 27 2016

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-280826-
/O.NEW.KCLE.FL.W.0020.161228T0028Z-161228T1400Z/
/PHAO1.1.ER.161228T0028Z.161228T0300Z.161228T0800Z.UU/
726 PM EST TUE DEC 27 2016

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Eagle Creek At Phalanx Station
* UNTIL WEDNESDAY MORNING.
* At 7 PM the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and rise to near 
  9.9 feet by tonight. The river will fall below flood stage by early
  Wednesday morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
2 follow-up statements
670 
WGUS81 KCLE 280422
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1122 PM EST TUE DEC 27 2016

...The flood warning continues for the following rivers in Ohio...

  Grand River At Painesville
  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-281222-
/O.EXT.KCLE.FL.W.0019.000000T0000Z-161228T1800Z/
/PNVO1.1.ER.161227T0208Z.161227T0830Z.161228T1200Z.NO/
1122 PM EST TUE DEC 27 2016

The flood warning continues for 
  the Grand River At Painesville
* UNTIL WEDNESDAY AFTERNOON...or until the warning is cancelled.
* At 11:00 PM Tuesday the stage was 8.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...the river will fall to below flood stage by Wednesday 
  morning.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$

OHC155-281222-
/O.EXT.KCLE.FL.W.0020.000000T0000Z-161228T1800Z/
/PHAO1.1.ER.161228T0055Z.161228T0500Z.161228T1200Z.UU/
1122 PM EST TUE DEC 27 2016

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* UNTIL WEDNESDAY AFTERNOON...or until the warning is cancelled.
* At 11:00 PM Tuesday the stage was 9.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 9.8 feet overnight. 
  The river will fall below flood stage Wednesday morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
409 
WGUS81 KCLE 281131
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
631 AM EST WED DEC 28 2016

...The flood warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-281201-
/O.CAN.KCLE.FL.W.0020.000000T0000Z-161228T1800Z/
/PHAO1.1.ER.161228T0055Z.161228T0515Z.161228T0815Z.UU/
631 AM EST WED DEC 28 2016

* At  6:00 AM Wednesday the stage was 9.0 feet. 
* No flooding is currently forecast.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 27, 6:55 PM EST, 31 minutes earlier.

Area forecast discussion, Dec 27, 6:55 PM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
655 PM EST Tue Dec 27 2016

.SYNOPSIS...
High pressure at the surface will continue to move eastward
across the Ohio and Tennessee Valleys this evening into tonight. A
short wave aloft will cross the lower Great Lakes tonight bringing
a chance for a few snow showers or flurries to the Snowbelt. The
next cold front will arrive Wednesday night. Lake effect snow
will impact the Snowbelt Thursday night into Friday. Temperatures
will begin to moderate by the weekend as high pressure moves east
of the area.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Lake effect bands are developing off Lake Michigan at this time
and over the next several hours, the flow will pass across Lake
Erie and begin to set up some light snow into northeast Ohio and
northwest Pennsylvania. Latest short range models show a nice
convergence area setting up before midnight across the northeast.
Will keep the mention of light snow in the forecast.

Latest satellite imagery shows an area of cloud cover over the
northern half of the forecast area with clear skies to the south.
The stratus deck will persist through the night and make an
attempt to expand slightly further south.

Temperatures appear to be on target so far.

Previous Discussion...

Cloudy skies are in place across much of the CWA, but southern
areas are still seeing mostly sunny or partly cloudy conditions.
Clouds will stick around near Lake Erie for much of the night, but
we should start to see the clouds break up late tonight into early
tomorrow morning. Temperatures will fall into the middle 20s
tonight. If the clouds clear out early enough, we could see some
lower 20s, especially out near Toledo. As we head into this
evening we could see a few lake-effect flurries develop across
extreme northeast Ohio and northwest Pennsylvania. Better chances
for a few snow showers will occur overnight across northwest
Pennsylvania. Here we could see up to an inch of accumulation in
the higher terrain by the morning hours.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
The flow will begin to back by Wednesday morning and any remaining
snow showers in the snowbelt will dissipate. Skies should be
partly cloudy or become partly cloudy as a short wave ridge moves
in aloft. Surface winds will back to the south and temperatures
should climb back above normal ahead of the next front Wednesday
night in most locations.

Western areas of the CWA may stay dry with the frontal passage,
but still kept a chance of a rain/snow mix in the forecast
Wednesday night. Farther east, precipitation is more likely,
especially east of a line from Cleveland to near Mansfield. A
rain/snow mix is likely and a few areas farther east, especially
in the higher terrain of northwestern Pennsylvania, may see a bit
of freezing rain mix in overnight before transitioning over to all
snow early Thursday morning. Most areas will see less than an inch
of snowfall, but some areas in northeastern/eastern Ohio and
northwest Pennsylvania could see around an inch. Amounts of 1 to
near 3 inches will be possible in the higher terrain of northwest
Pennsylvania.

A large trough aloft Thursday into Friday will mean the chance for
snow showers across most areas. Less than an inch of snow is
expected during the day Thursday, but the lake-effect snow will
really kick into gear Thursday evening/night. Northwest
Pennsylvania look to be the hardest hit with this event Thursday
night into Friday, but we could see some accumulating snow outside
of the Snowbelt with a possible Lake Michigan connection. This
would favor portions of northwestern Ohio and possibly north-
central Ohio depending on where exactly the band would set up. If
this band develops, a couple inches of snow will be possible in
these areas.

As for accumulations in the Snowbelt, it is still a little far
out to determine where the band(s) will set up, but storm total
amounts in excess of six inches are a possibility, mainly across
northwest Pennsylvania. We will continue to monitor this for a
potential Lake Effect Snow Watch across Erie and Crawford Counties
in Pennsylvania. Generally one to four inches of snow is
currently expected across much of the Snowbelt in Ohio. Expect
these preliminary snow totals to change over the next two days as
the event draws closer.

The trough will be progressive and will begin to pull out on
Friday. Snow showers and lake effect will taper off from west to
east.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Models continue to move a clipper system across the Central Great
Lakes Saturday...with the trailing cold front pushing across the
area late Saturday. Limited moisture and forcing so for now will
just continue with chance pops for Saturday afternoon and
overnight. Best chances continue to be the SERN portion of the
forecast area. Front pushes well south of the forecast area
Saturday night. However system lifts back north Sunday as another
low develops and tracks into the Central Great Lakes. ECMWF if
faster and warmer than the GFS. ECMWF tracks low into Central
Lakes Monday night while the GFS is approximately 12 hours slower.
For now will go with continuity which favors the GFS track and
timing. Although both models support rain for Monday...the ECWMF
is the warmer of the two models. ECMWF pushes 850 MB temps to +10
Monday while GFS around +4. For now will also continue to lean
toward the cooler GFS.

&&

.AVIATION /00Z Wednesday THROUGH Sunday/...
The clearing line briefly moved north of the U.S. 30 corridor but
is on it's way back south. Expect most of the night to be overcast
with clearing moving across the I-75 corridor after 09z. The
clearing will reach the remainder of the area during the second
half of the TAF period. The clearing will be in response to an
area of high pressure over the lower Ohio Valley. This high will
pass to the south of the area on Wednesday morning. Westerly flow
will continue till the surface ridge arrives. Winds will then
become S to SW.

OUTLOOK...Non-VFR Wednesday night into Friday in -sn. There may
be a brief break to VFR before non-VFR is expected to develop
again Saturday.

&&

.MARINE...
Small craft advisory will continue over the Eastern 2/3 of the lake
with a SW flow of 15 to 25 knots. Winds will diminish and turn to
the south Wednesday as a ridge of high pressure moves across the
Lower Lakes. The high will move off the Mid Atlantic Coast
tomorrow evening. A small craft advisory will be likely be needed
again on Thursday as another front moves across the Lake. The
Winds will diminish and turn to the South Friday night as another
ridge of high pressure moves across the Lower Lakes.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EST Wednesday for LEZ145>149.

&&

SYNOPSIS...Mottice
NEAR TERM...Lombardy/Mottice
SHORT TERM...Mottice
LONG TERM...DJB
AVIATION...Kubina
MARINE...DJB
Hazardous weather outlook, Dec 27, 1:57 PM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
157 PM EST TUE DEC 27 2016

OHZ012>014-089-PAZ001>003-281900-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
157 PM EST TUE DEC 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ARCTIC FRONT WILL MOVE ACROSS THE FORECAST AREA THURSDAY
SETTING UP THE POTENTIAL FOR A LAKE EFFECT SNOW EVENT THURSDAY
NIGHT INTO FRIDAY. THERE IS STILL SOME DOUBT AS TO THE PRECISE
WIND DIRECTION AND THE PLACEMENT OF THE HEAVIEST SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-OHZ003-006>011-017>023-027>033-036>038-047-
281900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
157 PM EST TUE DEC 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 2:08 PM ESTLake Effect Snow WatchCLEAshtabula, Geauga21 hr
Dec 28, 3:40 PM ESTSmall Craft AdvisoryCLE4 days

Nearby

River Flood Warnings in Ohio, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.